Metformin & exercise

By gadgetgirl007 Latest Reply 2011-11-17 23:03:23 -0600
Started 2011-11-09 23:18:37 -0600

I'm a type 2 diabetic. I had my A1C under control for 5 or 6 years & was down to 2 Metformin a day, 1 @ breakfast & 1 @ lunch. I tossed in the towel for a a year & had a stomach flu/dehydration, my BG went wacky. Then my doc. increased my met. to 2 pills twice a day. I have now re-started exercise full force, personal trainer, body pump, camp 24, turbo kick boxing & cycle classes. Today my BG's were low. B4 this eve's work out, I ate half a roast beef sand & sweetened green tea. While doing a form of a sit-up, using a 10 pound handled ball to above my head. at rep. #15, I got dizzy. The last time I got dizzy was at camp 24 doing group situps, & bonking my head on the floor. My question is should I reduce my met. now that I am exercising more? Do I need to not do intense sit-ups? What is making me dizzy? I know & need to consult to my doc, but she isn't a personal trainer/exerciser or diabetic.

10 replies

SKR73 2011-11-17 12:35:17 -0600 Report

Dizziness may caused by low alkaline in body, waste of water and mineral through diahrea, avoid to much fibre and speacially all type of sweetners, try Vitamin B complex tablet everyday best of luck

gadgetgirl007 2011-11-17 23:03:23 -0600 Report

Thank you for your comment. Surprisingly no digestive issues, tho the Met. can sometimes cause that. Thinking now it might have been dehydration. Although I had water I was drinking during the work out, I don't think I drank enough water before that.

pixsidust 2011-11-12 10:19:20 -0600 Report

When you got dizzy did you stop and check your sugar, right then? I would start right there. I never leave home without my meter. Don't guess…Know!

gadgetgirl007 2011-11-12 22:37:05 -0600 Report

My meter was in the car. I just stopped exercising & went home. About a month ago I checked my sugar b4 my 1st personal training session in a year & a half; it was 121, right after that workout it was 103. I ate dinner within a hour after that. Of course my doctor wants to see me this week. I had some dermatological issues too. I see my trainer tomorrow. I don't get dizzy doing other types of ab exercises and not so far with my trainer. We shall see what this week brings. Seriously are there no avid exercisers in this group???? :O

pixsidust 2011-11-13 00:13:02 -0600 Report

I am working on going that direction. Had to go through physical therapy to untwist the base of my spine. Sounds like your sugar is Ok. Are you breathing right through your exercises. I know I have a tendency to hold my breath at times or to breath shallow. You sound like you are in great shape!

jayabee52 2011-11-10 00:39:16 -0600 Report

Howdy GG007

Please do not alter your dosage on your meds without consulting your Dr. If you desire to continue you might want to discuss it with your Dr ASAP. None of us on DC are MDs and even if we were we don't know you that well so we can only give an opinion.

Your exercise regimen seems pretty intense now. I would hate to see those more intense situps!

Blessings to you and yours


gadgetgirl007 2011-11-10 00:42:58 -0600 Report

Not currently asking for a docs rec. Looking for a DC who has had similar experiences with meds & exercise. Thank You for your reply.

gadgetgirl007 2011-11-09 23:37:56 -0600 Report

It varies regarding exercise type, cardio can make it go up, at least it did last month, now with a trainer & weight lifting it seems to drop a lot, even hours/a day later. I'm looking for answers from someone who seriously works out. &/or understands the effects of exercise on BG levels.

Gracie40 2011-11-09 23:33:19 -0600 Report

Gadget, dear
Your doc does not need to be a personal trainer/exerciser or a diabetic. She needs to know how much exercise you are doing. She would like some blood sugars before and after exercise. And she hopes you would let her know asap.
She may cut back your metformin, but do do do let her know how much you are doing. Good Luck. Peace